Alert archive / Washington / Wind Advisories in 2015
Wind Advisory 22, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Aug 13, 2015, 11:50 AM PDT for 6 counties in Oregon; 7 counties in Washington. It took effect at Aug 14, 2015, 11:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Aug 13, 2015, 11:50 AM PDT (18:50 UTC)
- In effect from
- Aug 14, 2015, 11:00 AM PDT
- Expired
- Aug 14, 2015, 5:01 AM PDT
- In force
- Issued by
- NWS Pendleton, OR
Counties Gilliam County, OR, Morrow County, OR, Sherman County, OR, Umatilla County, OR, Wasco County, OR, Wheeler County, OR, Benton County, WA, Columbia County, WA, Franklin County, WA, Kittitas County, WA, Klickitat County, WA, Walla Walla County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 77 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 6.8 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 994 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
690 WWUS76 KPDT 131850 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1150 AM PDT THU AUG 13 2015 ...WINDY FRIDAY AFTERNOON AND EVENING WITH AREAS OF BLOWING DUST... .A LOW PRESSURE SYSTEM AND COLD FRONT WILL MOVE ACROSS THE REGION FRIDAY. THIS WILL RESULT IN GUSTY WINDS OVER THE COLUMBIA BASIN. AREAS OF BLOWING DUST AND REDUCED VISIBILITY ARE LIKELY. ORZ041-044-507-508-510-WAZ024-026>029-140615- /O.NEW.KPDT.WI.Y.0022.150814T1800Z-150815T0500Z/ EAST COLUMBIA RIVER GORGE OF OREGON- LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- NORTH CENTRAL OREGON-EASTERN COLUMBIA RIVER GORGE OF WASHINGTON- KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...BOARDMAN... HERMISTON...IONE...PENDLETON...PILOT ROCK...HEPPNER...CONDON... FOSSIL...DUFUR...MAUPIN...WHITE SALMON...ELLENSBURG...THORP... NACHES...SUNNYSIDE...TOPPENISH...YAKIMA...CONNELL...PROSSER... TRI-CITIES...DAYTON...WAITSBURG...WALLA WALLA 1150 AM PDT THU AUG 13 2015 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 10 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 10 PM PDT FRIDAY. * WINDS...WEST 20 TO 35 MPH WITH GUSTS TO 40 MPH. * TIMING...WINDS WILL INCREASE IN THE MORNING BECOMING STRONG IN THE AFTERNOON AND EVENING. * IMPACTS...MAIN CONCERN WITH THE GUSTY WINDS WILL BE BLOWING DUST IN THE COLUMBIA BASIN. VISIBILITY MAY BE REDUCED IN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
656 WWUS76 KPDT 140459 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 959 PM PDT THU AUG 13 2015 ...WINDY FRIDAY AFTERNOON AND EVENING WITH AREAS OF BLOWING DUST... .A LOW PRESSURE SYSTEM AND COLD FRONT WILL MOVE ACROSS THE REGION FRIDAY. THIS WILL RESULT IN GUSTY WINDS OVER THE COLUMBIA BASIN. AREAS OF BLOWING DUST AND REDUCED VISIBILITY ARE LIKELY. ORZ041-044-507-508-510-WAZ024-026>029-141600- /O.CON.KPDT.WI.Y.0022.150814T1800Z-150815T0500Z/ EAST COLUMBIA RIVER GORGE OF OREGON- LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- NORTH CENTRAL OREGON-EASTERN COLUMBIA RIVER GORGE OF WASHINGTON- KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...BOARDMAN... HERMISTON...IONE...PENDLETON...PILOT ROCK...HEPPNER...CONDON... FOSSIL...DUFUR...MAUPIN...WHITE SALMON...ELLENSBURG...THORP... NACHES...SUNNYSIDE...TOPPENISH...YAKIMA...CONNELL...PROSSER... TRI-CITIES...DAYTON...WAITSBURG...WALLA WALLA 959 PM PDT THU AUG 13 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 10 PM PDT FRIDAY... * WINDS...WEST 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH. * TIMING...WINDS WILL INCREASE IN THE MORNING BECOMING STRONG IN THE AFTERNOON AND EVENING. * IMPACTS...MAIN CONCERN WITH THE GUSTY WINDS WILL BE BLOWING DUST IN THE COLUMBIA BASIN. VISIBILITY MAY BE REDUCED IN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
301 WWUS76 KPDT 141201 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 501 AM PDT FRI AUG 14 2015 ...BLOWING DUST ADVISORY THIS AFTERNOON AND EVENING... .A LOW PRESSURE SYSTEM AND COLD FRONT WILL MOVE ACROSS THE REGION TODAY. THIS WILL RESULT IN GUSTY WINDS OVER THE COLUMBIA BASIN WITH AREAS OF BLOWING DUST THAT WILL REDUCE THE VISIBILITY TO BETWEEN A QUARTER OF A MILE TO THREE QUARTERS OF A MILE AT TIMES. ORZ041-044-507-508-510-WAZ024-026>029-142200- /O.CAN.KPDT.WI.Y.0022.150814T1800Z-150815T0500Z/ /O.NEW.KPDT.DU.Y.0001.150814T1800Z-150815T0500Z/ EAST COLUMBIA RIVER GORGE OF OREGON- LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- NORTH CENTRAL OREGON-EASTERN COLUMBIA RIVER GORGE OF WASHINGTON- KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...BOARDMAN... HERMISTON...IONE...PENDLETON...PILOT ROCK...HEPPNER...CONDON... FOSSIL...DUFUR...MAUPIN...WHITE SALMON...ELLENSBURG...THORP... NACHES...SUNNYSIDE...TOPPENISH...YAKIMA...CONNELL...PROSSER... TRI-CITIES...DAYTON...WAITSBURG...WALLA WALLA 501 AM PDT FRI AUG 14 2015 ...BLOWING DUST ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 10 PM PDT THIS EVENING... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A BLOWING DUST ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM PDT THIS EVENING. THE WIND ADVISORY HAS BEEN CANCELLED. * WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS WILL INCREASE IN THE MORNING BECOMING STRONG IN THE AFTERNOON AND EVENING CAUSING AREAS OF BLOWING DUST WITH REDUCED VISIBILITY...ESPECIALLY NEAR FRESH PLOWED FIELDS. * IMPACTS...MAIN CONCERN WITH THE GUSTY WINDS WILL BE BLOWING DUST IN THE COLUMBIA BASIN AND ADJACENT VALLEYS AND BLUE MOUNTAIN FOOTHILLS. THE VISIBILITY MAY BE REDUCED IN AREAS TO AS LOW AS A QUARTER OF A MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO SLOW DOWN AND USE CAUTION. && $$ RSC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Aug 13, 10:35 AM PDT, 1 hour 15 minutes earlier.
Area forecast discussion, Aug 13, 10:35 AM PDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
1035 AM PDT THU AUG 13 2015
UPDATED AVIATION
.SHORT TERM...UPPER LOW REMAINS OFFSHORE TODAY. SATELLITE SHOWING
CLEAR SKIES OVER THE REGION THIS MORNING WITH THE EXCEPTION OF
SMOKE LAYERS AT VARIOUS HEIGHTS. 850MB TEMPS INDICATE HIGH
TEMPERATURES TODAY SIMILAR TO YESTERDAY. MOST LOCATIONS WILL BE IN
THE 90S WITH 100-105 IN THE COLUMBIA BASIN. WEAK INSTABILITY THIS
AFTERNOON MAY GENERATE ISOLATED THUNDERSTORMS AGAIN OVER THE MOUNTAINS.
THE UPPER LOW MOVES INLAND TONIGHT AND FRIDAY. THIS WILL RESULT IN
SIGNIFICANT CHANGES TO THE WEATHER. MAIN IMPACT WILL BE INCREASING
WINDS. GUSTY WESTERLY WINDS OF 20-35 MPH IN THE COLUMBIA BASIN
FRIDAY WILL LIKELY CAUSE SOME BLOWING DUST. TEMPERATURES WILL BE
MUCH COOLER WITH HIGHS IN THE 70S AND 80S. THE LOW WILL ALSO INCREASE
CLOUD COVER AND THE CHANCE OF SHOWERS ALTHOUGH CURRENT TRACK OF
THIS SYSTEM INDICATES MOST OF THE PRECIP WILL BE TO OUR NORTHWEST. 94
.AVIATION...18Z TAFS. VFR TO PREVAIL WITH AREAS OF HZ ACROSS THE
AREA. AFTER 08Z WILL SEE A PUSH OF COOLER MARINE AIR WITH CIGS AOA
10K AND INCREASING WEST WINDS AFTER 14Z.
79
&&
.PREV DISCUSSION... /ISSUED 410 AM PDT THU AUG 13 2015...UPDATED/
SHORT TERM...TODAY THROUGH SATURDAY...A DEEP SOUTHERLY FLOW AHEAD
OF AN UPPER LOW PRESSURE SYSTEM OFF THE OREGON/CALIFORNIA COAST IS
PULLING MID LEVEL MOISTURE AND INSTABILITY NORTHWARD INTO THE CWA.
THE ATMOSPHERE WILL BECOME UNSTABLE THIS AFTERNOON WHICH WILL
ALLOW FOR CONVECTIVE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS.
THUNDERSTORMS WILL FIRST BEGIN OVER THE NORTHEAST MOUNTAINS AND
ALONG THE CASCADE EAST SLOPES AND THEN SLOWLY EXPAND IN COVERAGE
LATE THIS AFTERNOON AND EVENING. EXPECT ANOTHER HOT DAY WITH
TEMPERATURES AROUND THE CENTURY MARK AGAIN IN THE LOWEST
ELEVATIONS...WITH 80S AND 90S IN THE MOUNTAINS. THERE MAY BE SOME
COOLING IN THE AFTERNOON IN THE EASTERN COLUMBIA RIVER GORGE AS
WESTERLY PRESSURE GRADIENTS TIGHTEN UP AHEAD OF A MARINE PUSH.
DRIER...MORE STABLE AND COOLER AIR WILL MOVE INTO THE REGION
BEGINNING FRIDAY WITH MUCH COOLER TEMPERATURES. THERE WILL ALSO BE
BREEZY TO WINDY CONDITIONS IN THE EASTERN COLUMBIA GORGE BY THIS
EVENING. THE COMBINATION OF WIND AND LOW RELATIVE HUMIDITY MAY
RESULT IN CRITICAL FIRE CONDITIONS IN THE BASIN AREAS. IT WILL
DEPEND OF HOW MUCH THE HUMIDITY RISES WITH THE MARINE PUSH IF IT
MEETS CRITERIA. CURRENTLY THERE IS A FIRE WEATHER WATCH FOR FRIDAY
FOR THIS SCENARIO. FOR MORE DETAILS PLEASE READ THE FIRE WEATHER
DISCUSSION BELOW. 88
LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY. NO MAJOR WEATHER
CONCERNS ARE ANTICIPATED DURING THE LONG TERM PERIOD. IT WILL BE A
PLEASANT WEEKEND FOR OUTDOOR ACTIVITIES AS THE PACIFIC NW WILL BE
INFLUENCED BY A DRY WESTERLY FLOW ALOFT. TEMPERATURES WILL BE NEAR
NORMAL WITH HIGHS IN THE MID 70S TO UPPER 80S AND WINDS GENERALLY
LIGHT. MONDAY WILL BE A LITTLE WARMER BUT CONTINUED DRY. MODELS
HAVE CONSISTENTLY ADVERTISED A SHORTWAVE TROUGH DIVING SOUTH FROM
THE B.C. COAST AND ACROSS WA/OR MONDAY NIGHT AND TUESDAY...BUT THERE
HAVE BEEN DIFFERENCES ON THE POSITION AND TIMING. 00Z CANADIAN IS
CONSIDERABLY FASTER THAN THE ECMWF AND GFS...AND THE GFS IS FASTER
THAN THE ECMWF. DESPITE THE DIFFERENCES...IT APPEARS MAINLY AS A
DRY COLD FRONT THAT WILL BRING BREEZY WINDS ON TUESDAY BUT LITTLE TO
NO CHANCE OF PRECIPITATION. WISTER
FIRE WEATHER...STRONG WINDS AND LOW HUMIDITIES ARE EXPECTED ON
FRIDAY. LOW PRESSURE MOVING THROUGH THE PACIFIC NORTHWEST ON FRIDAY
WILL CREATE TIGHT PRESSURE GRADIENTS AND STRONG WINDS OF 25 TO 35
MPH ARE ANTICIPATED IN THE COLUMBIA GORGE AND COLUMBIA BASIN OF
WASHINGTON AND OREGON. RELATIVE HUMIDITIES WILL RISE TO 25 TO 35
PERCENT BUT THE WINDS WILL BE STRONG ENOUGH TO CREATE THE
POSSIBILITY OF CRITICAL FIRE WEATHER CONDITIONS.
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 99 64 82 53 / 10 20 20 10
ALW 101 69 85 56 / 10 20 20 10
PSC 102 66 87 55 / 10 20 20 10
YKM 100 63 82 50 / 10 30 40 20
HRI 101 67 85 54 / 10 20 20 10
ELN 101 64 77 51 / 10 40 50 20
RDM 95 53 77 42 / 10 20 20 10
LGD 98 58 84 48 / 10 20 20 10
GCD 98 56 84 43 / 10 10 20 10
DLS 98 65 80 55 / 10 30 40 10
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
FOR ORZ639-641.
WA...FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
FOR WAZ639-641-675.
&&
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
94The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 1:37 PM PDT | Red Flag Warning | PDT | 33 hr |
Nearby
Wind Advisories in Washington, 2015Wind Advisories in Oregon, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.